Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 6, 2017, 10:00 AM CST for Okaloosa County, Florida. It took effect at Jan 8, 2017, 9:00 AM CST. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2017, 10:00 AM CST (16:00 UTC)
- In effect from
- Jan 8, 2017, 9:00 AM CST
- Expired
- Jan 10, 2017, 2:00 AM CST
- In force
- 41 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 9.69 ft at Jan 5, 2017, 10:00 AM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
670 WGUS44 KMOB 061600 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1000 AM CST FRI JAN 6 2017 ...The National Weather Service in Mobile has issued a flood warning for the following river in Florida... Shoal River Near Crestview affecting Okaloosa COUNTY. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && FLC091-071600- /O.NEW.KMOB.FL.W.0014.170108T1500Z-170110T0800Z/ /CRVF1.1.ER.170108T1500Z.170109T0600Z.170110T0200Z.NO/ 1000 AM CST FRI JAN 6 2017 The National Weather Service in Mobile has issued a * Flood Warning for The Shoal River Near Crestview * From Sunday morning until late Monday night * At 9 AM Friday the stage was...8.3 feet. * Minor flooding is occurring AND Minor flooding is forecast * Flood stage is 8 feet. * The river will continue rising to near 8.3 feet by early Monday morning. The river will fall below flood stage Monday evening. * At 8.5 feet...Lowland flooding will diminish as the river drops below 8 feet. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
4 follow-up statements
972 WGUS84 KMOB 071726 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1126 AM CST SAT JAN 7 2017 ...The flood warning continues for the following river in Florida... Shoal River Near Crestview affecting Okaloosa County. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && FLC091-081726- /O.EXT.KMOB.FL.W.0014.170108T1500Z-170110T1000Z/ /CRVF1.1.ER.170108T1500Z.170109T0600Z.170110T0400Z.NO/ 1126 AM CST SAT JAN 7 2017 ...Flood Warning extended until late Monday night for the Shoal River Near Crestview * From tomorrow late morning until late Monday night. * At 10 AM Saturday the stage was 7.6 feet. * Minor flooding is forecast. * Flood stage is 8 feet. * Forecast to rise above flood stage by tomorrow late morning and continue to rise near 8.4 feet by early Monday morning. The river will fall below flood stage by early Tuesday morning. * At 8 feet...Minor flooding of low lying areas. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
555 WGUS84 KMOB 072133 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 333 PM CST SAT JAN 7 2017 ...The flood warning continues for the following river in Florida... Shoal River Near Crestview affecting Okaloosa County. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && FLC091-082133- /O.CON.KMOB.FL.W.0014.170108T1500Z-170110T1000Z/ /CRVF1.1.ER.170108T1500Z.170109T0600Z.170110T0400Z.NO/ 333 PM CST SAT JAN 7 2017 The Flood Warning continues for the Shoal River Near Crestview * From tomorrow late morning until late Monday night. * At 3 PM Saturday the stage was 7.6 feet. * Minor flooding is forecast. * Flood stage is 8 feet. * Forecast to rise above flood stage by tomorrow late morning and continue to rise near 8.4 feet by early Monday morning. The river will fall below flood stage by Monday evening. * At 8 feet...Minor flooding of low lying areas. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
633 WGUS84 KMOB 080125 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 725 PM CST SAT JAN 7 2017 ...The flood warning continues for the following rivers in Alabama... Conecuh River At Brewton affecting Covington AND Escambia COUNTIES. ...The flood warning continues for the following rivers in Alabama...Florida... Escambia River Near Century affecting Escambia COUNTY. Shoal River Near Crestview affecting Okaloosa COUNTY. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC039-053-090125- /O.EXT.KMOB.FL.W.0013.170108T0353Z-170110T1500Z/ /BWTA1.1.ER.170108T0353Z.170108T1800Z.170110T0900Z.NO/ 725 PM CST SAT JAN 7 2017 ...Flood Warning extended until Tuesday morning...The Flood Warning continues for the Conecuh River At Brewton * From tonight until Tuesday morning. * At 6PM Saturday the stage was 26.7 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 27 feet. * Forecast to rise above flood stage by tonight and continue to rise near 27.7 feet by tomorrow early afternoon. The river will fall below flood stage by early Tuesday. * At 27 feet...Flooding of farmland will occur. Cattle should be moved to higher ground. && LAT...LON 3118 8680 3111 8676 3103 8709 3107 8712 $$ ALC053-FLC033-090124- /O.CON.KMOB.FL.W.0003.000000T0000Z-000000T0000Z/ /CTYF1.1.ER.170103T0655Z.170109T1800Z.000000T0000Z.NO/ 725 PM CST SAT JAN 7 2017 The Flood Warning continues for the Escambia River Near Century * until FURTHER NOTICE. * At 7PM Saturday the stage was 18.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17 feet. * The river will continue rising to near 19.8 feet by Monday early afternoon then begin falling. * At 19 feet...Low lying pasture will flood. Cattle should be moved to higher ground. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$ FLC091-090124- /O.CON.KMOB.FL.W.0014.170108T1500Z-170110T1000Z/ /CRVF1.1.ER.170108T1500Z.170109T0600Z.170110T0400Z.NO/ 725 PM CST SAT JAN 7 2017 The Flood Warning continues for the Shoal River Near Crestview * From tomorrow late morning until late Monday night. * At 6PM Saturday the stage was 7.5 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 8 feet. * Forecast to rise above flood stage by tomorrow late morning and continue to rise near 8.4 feet by early Monday morning. The river will fall below flood stage by late Monday night. * At 8 feet...Minor flooding of low lying areas will occur. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
965 WGUS84 KMOB 081736 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1136 AM CST SUN JAN 8 2017 ...The flood warning is cancelled for the following river in Florida... Shoal River Near Crestview affecting Okaloosa COUNTY. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && FLC091-081806- /O.CAN.KMOB.FL.W.0014.000000T0000Z-170110T1000Z/ /CRVF1.1.ER.000000T0000Z.170106T1515Z.170106T2230Z.NO/ 1136 AM CST SUN JAN 8 2017 The Flood Warning is cancelled for The Shoal River Near Crestview * At 11 AM Sunday the stage was 7.5 feet. * Flood stage is 8 feet. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 6, 6:20 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 6, 6:20 AM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
620 AM CST Fri Jan 6 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...Widespread rain and 300' to 700' ceilings expected
throughout the day with visibilities fluctuating between MVFR and VFR
through the day. Breezy northerly winds will become gusty at times
today and strengthen tonight. Subfreezing temperatures expected
tonight and a wintry mix of light freezing rain and sleet expected
over inland areas but rain is expected to remain the precipitation
mode at TAF sites. /08
&&
.PREV DISCUSSION... /issued 611 AM CST Fri Jan 6 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...Updated WWA section for expansion of Winter Wx Advisory.
/13
PREV DISCUSSION... /issued 510 AM CST Fri Jan 6 2017/
NEAR TERM /Now Through Friday night/...Cold front currently extends
southwestward from the Choctawhatchee Bay in the Western Florida
Panhandle (At 4 AM...Destin's temperature on the warm side was 69
degrees while the temperature at Valparaiso airport was 55) to across
the southeastern tip of Louisiana and out over the Western Gulf. The
cold front will continue to push southward across the Gulf and breezy
to windy northerly winds will follow in its wake as modified Arctic
air pushes into the region. An upstream shortwave trough has begun to
back mid and upper level winds over the area and overrunning rain is
expected to expand across the area today with a wintry mix developing
over our northern interior counties by this afternoon and slowly
expanding southward during the evening to north of a line roughly
extending from near Wiggins, MS to Florala, AL. Some spotty mixed
precipitation could develop south of this line but no accumulations
are anticipated at this time. North of the line light accumulations
are anticipated sleet and snow less than 1/2 an inch and ice accrual
from freezing rain less than one tenth of an inch. Precipitation
should exit the entire area tonight between 3 and 6 AM. Today's highs
should occur this morning and gradually lower through the day.
Overnight lows will drop into the low 20s to upper 20s low 30s closer
to the coast. /08
SHORT TERM /Saturday Through Sunday night/...Dry weather prevails as
strong high pressure builds into the eastern states, bringing a very
cold arctic airmass to the area. This will be the coldest airmass of
the season as highs on Saturday struggle to reach the mid 30s inland
to low 40s along the coast. Lows Saturday night drop into the 16 to
22 degree range inland and upper 20s along the coast. A Hard Freeze
Watch has been issued for interior portions of the area for the
potential of lows 20 degrees or below. Some recovery on Sunday as
highs warm into the low 40s inland to upper 40s near the coast. Lows
Sunday night will drop into the low to mid 20s inland to mid 30s
along the coast. /13
LONG TERM /Monday Through Thursday/...A warming trend begins Monday
as flow becomes southeasterly and then southerly over the local area
between building high pressure over the western Atlantic and
deepening low pressure over the Great Plains. Temperatures will
rebound dramatically (compared this weekend) by midweek, with
afternoon highs getting back up to the low 70's areawide by
Wednesday. Low temps will remain chilly Monday night before becoming
milder (low to mid 50s inland to around 60 near the coast) into
midweek. Rain chances also increase into the midweek as moisture
returns ahead of the next cold front approaching from the west. /13
MARINE...A strong cold front will push southward over our coastal
waters this morning. Northerly winds of 20 to 30 knots with higher
gusts will follow in the fronts wake producing very rough seas. Very
strong offshore flow will continue into Sunday. A moderate
southeast flow begins to develop by Monday as surface high pressure
build into the Southeastern States. /08
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Winter Weather Advisory from noon today to 3 AM CST Saturday for
ALZ051>058.
Hard Freeze Watch from late Saturday night through Sunday
morning for ALZ051>060-261-262.
Winter Weather Advisory from 6 PM this evening to 3 AM CST
Saturday for ALZ059-060-261-262.
FL...None.
MS...Winter Weather Advisory from noon today to 3 AM CST Saturday for
MSZ067-075-076.
Hard Freeze Watch from late Saturday night through Sunday
morning for MSZ067-075-076-078-079.
Winter Weather Advisory from 6 PM this evening to 3 AM CST
Saturday for MSZ078-079.
GM...Small Craft Advisory until noon CST Sunday for GMZ630>635-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jan 6, 6:24 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 624 AM CST FRI JAN 6 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 624 AM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A MUCH COLDER AIRMASS WILL MOVE INTO THE AREA TODAY AND TONIGHT FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. RAIN WILL SPREAD ACROSS THE REGION THROUGH THE DAY...AND MAY TRANSITION TO A MIX OF FREEZING RAIN AND SLEET OVER INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AS EARLY AS THIS AFTERNOON AS COLDER AIR MOVES INTO THE REGION. A MIX OF FREEZING RAIN...SLEET AND POSSIBLY A FEW SNOW FLURRIES WILL SPREAD SOUTHWARD THIS EVENING INTO LATE TONIGHT...WITH LIGHT ICE AND SLEET ACCUMULATIONS EXPECTED TO IMPACT LOCATIONS GENERALLY NORTH OF A WIGGINS MISSISSIPPI TO JUST NORTH OF FLORALA ALABAMA LINE. PRECIPITATION SHOULD END FROM WEST TO EAST BETWEEN MIDNIGHT AND AROUND 3 AM CST SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HARD FREEZE WILL BE POSSIBLE OVER INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST AND SOUTH CENTRAL ALABAMA LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-071230- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 624 AM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A STRONG NORTHERLY FLOW WILL DEVELOP TODAY IN THE WAKE OF A STRONG COLD FRONT TODAY...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT CONTINUE THROUGH SUNDAY MORNING DUE TO STRONG NORTHERLY WINDS AND HIGH SEAS. /13
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 10:08 AM CST | River Flood Warning | MOB | Escambia | 47 hr |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.